Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Nov 2, 2017, 9:32 PM CDT for Madison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2017, 9:32 PM CDT (02:32 UTC)
- Expired
- Nov 2, 2017, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
County Madison County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WWUS83 KLSX 030232
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
932 PM CDT THU NOV 2 2017
MOZ074-084-085-030315-
Madison MO-Iron MO-St. Francois MO-
932 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL IRON...NORTHERN
MADISON AND SOUTH CENTRAL ST. FRANCOIS COUNTIES IN SOUTHEASTERN
MISSOURI UNTIL 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Knob Lick to near Glover. Movement was
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fredericktown, Ironton, Arcadia, Junction City, Cobalt, Glover,
Roselle, Knob Lick, Mine La Motte, Chloride, Catherine Place and
Hogan.
LAT...LON 3748 9077 3754 9077 3770 9047 3769 9023
3767 9020 3764 9015 3760 9015 3741 9053
TIME...MOT...LOC 0232Z 282DEG 21KT 3767 9044 3750 9077
$$
GlassWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Nov 2, 6:46 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 2, 6:46 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Thu Nov 2 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 PM CDT Thu Nov 2 2017 Cold front as of 1900 UTC is just northwest of a KMYJ>>KPPQ line and should continue to slowly progress southeastward through tonight. Expecting scattered showers and thunderstorms to develop along the front toward dusk. This puts points roughly along/southeast of the I- 44 corridor in Missouri and I-70 corridor in Illinois with the better chance of seeing this activity. SPC mesoanalysis also shows ~35-40 knots of 0-6 km shear and 1000-1500 J/kg of MLCAPE so a few strong to severe thunderstorms appear possible across southeast Missouri and southwest Illinois. By 0600 UTC, the front should have cleared the CWA with drier and cooler air filtering into the region. Lows tonight should range from the upper 30s to mid 50s from northwest to southeast. Very seasonable early November day thanks to strong surface high pressure across the Upper Midwest. High temperatures should reach the upper 50s to low 60s across much of the area under a partly to mostly cloudy sky. Gosselin .LONG TERM... (Friday Night through Next Thursday) Issued at 300 PM CDT Thu Nov 2 2017 The surface warm front will lift north Friday night and Saturday morning with a period of drizzle and some patchy fog preceding it. By Saturday afternoon the front will have lifted northeast of the CWA, with the precipitation threat ending and the wind shifting to the southwest. Temperatures will warm nicely into the 60s and 70s. A near record warm Sunday is on tap for the area. Temperatures aloft are forecast to rise above 15 degrees Celcius and deep mixing within the lower atmosphere will producing a gusty southwest wind and surface temperatures well into the 70s. Some favored locations could top out in the lower 80s, which would approach record highs. The cold front will approach the region by Sunday afternoon/evening and this is when the greatest risk of severe thunderstorms will exist. SPC continues to highlight the eastern half of the CWA and this seems reasonable given the expected CAPE and shear. Sure, there are some limiting factors for widespread convection developing initially, including a strong capping inversion, but the majority of the model guidance breaks through that convective inhibition, releases the potential energy and develops QPF by evening from St. Louis northeast into south central Illinois. Given the very steep mid level lapse rates forecast, believe we could see some very large hail, in additon to damaging wind gusts and isolated tornadoes. Will continue to monitor trends in guidance and highlight this risk in our suite of messaging/products. Fall weather returns next week with seasonal temperatures and several chances for measurable rain as upper level weather pattern goes zonal with the main surface front remaining to our south. CVKING && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 642 PM CDT Thu Nov 2 2017 Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist for a few hours, then lift to MVFR, then eventually to VFR by 03z at KUIN, 04z at KCOU and by 12z Friday for metro area tafs. As for winds, to persist from the north, then veer to the northeast to east through rest of forecast period. SPECIFICS FOR KSTL: Cold front moving through STL metro area, so kept VCSH mention through 02z Friday. Otherwise, main issue is IFR cigs just behind front. Will persist through 08z, then lift to MVFR, then to VFR by 12z Friday. As for winds, to persist from the north, then veer to the northeast by daybreak then east by Friday evening. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 2, 2:59 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 259 PM CDT Thu Nov 2 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Thu Nov 2 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered thunderstorms are expected to develop along a cold front this evening across portions of southeast Missouri and southwest Illinois, mainly to the south and east of St. Louis. While widespread severe weather is not expected, a few stronger thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms are possible across eastern Missouri and Illinois Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this evening across southeast Missouri and southwest Illinois. CVKING
In the hours before
Local storm report, Nov 2, 7:46 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU NOV 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 N BONNE TERRE 37.97N 90.55W
11/02/2017 M1.00 INCH ST. FRANCOIS MO PUBLIC
CHIEF METEOROLOGIST STEVE TEMPLETON FROM
KMOV-4 PASSED ALONG A REPORT FROM ONE OF HIS
SPOTTERS OF QUARTER SIZE HAIL THREE MILES
NORTH OF BONNE TERRE.
&&
CVKINGSpecial weather statement, Nov 2, 8:33 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service St Louis MO
833 PM CDT THU NOV 2 2017
ILZ065-070-030215-
Marion IL-Fayette IL-
833 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND SOUTHEASTERN
FAYETTE COUNTIES UNTIL 915 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kinmundy, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Kinmundy, Farina, Omega, Stephen Forbes Station, Tonti, La
Clede, St. Peter, Alma and Brubaker.
This includes Interstate 57 in Illinois between exits 116 and 135.
LAT...LON 3861 8900 3879 8908 3891 8873 3892 8869
3868 8870
TIME...MOT...LOC 0133Z 249DEG 31KT 3873 8896
GlassLocal storm report, Nov 2, 8:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU NOV 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL BISMARCK 37.77N 90.62W
11/02/2017 M0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700626
BYRDSpecial weather statement, Nov 2, 8:54 PM CDT, 38 minutes before
Special Weather Statement National Weather Service St Louis MO 854 PM CDT THU NOV 2 2017 ILZ079-030245- Randolph IL- 854 PM CDT THU NOV 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH COUNTY UNTIL 945 PM CDT... At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near Sparta, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sparta, Coulterville, Tilden, Baldwin, Eden, Preston, Blair, Houston and Walsh. LAT...LON 3802 8960 3807 8988 3822 8985 3822 8959 TIME...MOT...LOC 0154Z 276DEG 20KT 3815 8978 Glass
Local storm report, Nov 2, 9:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT THU NOV 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL DOE RUN 37.75N 90.50W
11/02/2017 E0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700627
BYRDSpecial weather statement, Nov 2, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
932 PM CDT THU NOV 2 2017
MOZ074-084-085-030315-
Madison MO-Iron MO-St. Francois MO-
932 PM CDT THU NOV 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL IRON...NORTHERN
MADISON AND SOUTH CENTRAL ST. FRANCOIS COUNTIES IN SOUTHEASTERN
MISSOURI UNTIL 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Knob Lick to near Glover. Movement was
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fredericktown, Ironton, Arcadia, Junction City, Cobalt, Glover,
Roselle, Knob Lick, Mine La Motte, Chloride, Catherine Place and
Hogan.
LAT...LON 3748 9077 3754 9077 3770 9047 3769 9023
3767 9020 3764 9015 3760 9015 3741 9053
TIME...MOT...LOC 0232Z 282DEG 21KT 3767 9044 3750 9077
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:04 PM CDT | Special Weather Statement | LSX | Saint Francois | 41 min |
| Nov 2, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 29 min |
| Nov 2, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 40 min |
| Nov 2, 9:40 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 50 min |
| Nov 2, 8:33 PM CDT | Special Weather Statement | LSX | Marion | 42 min |
| Nov 2, 8:54 PM CDT | Special Weather Statement | LSX | Randolph | 51 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.